Journal article icon

Journal article

Analysis of Carrier's problem

Abstract:

A computational and asymptotic analysis of the solutions of Carrier’s problem is presented. The computations reveal a striking and beautiful bifurcation diagram, with an infinite sequence of alternating pitchfork and fold bifurcations as the bifurcation parameter tends to zero. The method of Kuzmak is then applied to construct asymptotic solutions to the problem. This asymptotic approach explains the bifurcation structure identified numerically, and its predictions of the bifurcation points a...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
  • (Accepted manuscript, pdf, 5.0MB)
Publisher copy:
10.1137/16M1096074

Authors


More by this author
Institution:
University of Oxford
Oxford college:
Mansfield College
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
More from this funder
Name:
Engineering and Physical Sciences Research Council
Grant:
EP/K030930/1, EP/M019721/1
Publisher:
Society for Industrial and Applied Mathematics
Journal:
SIAM Journal on Applied Mathematics More from this journal
Volume:
77
Issue:
3
Pages:
924–950
Publication date:
2017-06-13
Acceptance date:
2017-01-31
DOI:
ISSN:
0036-1399 and 1095-712X
Keywords:
Pubs id:
pubs:675252
UUID:
uuid:8d4560f5-1f28-4c5e-852a-6094a3b9d7ef
Local pid:
pubs:675252
Source identifiers:
675252
Deposit date:
2017-02-01

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP